Coupled Thermoelastic Waves in Periodically Laminated Plates

Sen-Yung Lee, Liang C. Chin, Huey J. Yang

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

The theory of coupled thermoelastic plane strain wave propagation in an unbounded, periodically layered elastic plate is developed in terms of Floquet Waves. The dispersion spectrum is shown to be governed by the six roots of the dispersion relation which is presented in the form of a determinant of order twelve. The spectrum shows the typical band structure, consisting of stopping and passing bands, of wave propagation in a periodic medium. For the special case of wave propagation normal to the layering, the dispersion relation degenerates into the product of a fourth-order determinant and an eighth-order determinant. For the case of wave propagation at an arbitrary angle, it is shown that if there exists one coordinate system to impart symmetry to the structure, the dispersion relations along both ends of Brillouin zone can be factorized into the product of two determinants of order six. The significance of this uncoupling is examined.

Original languageEnglish
Title of host publicationNorth-Holland Series in Applied Mathematics and Mechanics
Pages287-292
Number of pages6
EditionC
DOIs
Publication statusPublished - 1989 Jan 1

Publication series

NameNorth-Holland Series in Applied Mathematics and Mechanics
NumberC
Volume35
ISSN (Print)0167-5931

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Applied Mathematics

Cite this

Lee, S-Y., Chin, L. C., & Yang, H. J. (1989). Coupled Thermoelastic Waves in Periodically Laminated Plates. In North-Holland Series in Applied Mathematics and Mechanics (C ed., pp. 287-292). (North-Holland Series in Applied Mathematics and Mechanics; Vol. 35, No. C). https://doi.org/10.1016/B978-0-444-87272-2.50048-8